2 doctors weighed in:
Can long term use of hyzaar (losartan and hydrocholorthiazide) cause permanent swelling in legs?
2 doctors weighed in

Dr. Martin Ostro
Internal Medicine - Allergy & Immunology
1 doctor agrees
In brief: Not from Hyzaar (losartan and hydrocholorthiazide)
Hyzaar (losartan and hydrocholorthiazide) is a combination of a diuretic/water pill and an angiotensin receptor blocker/arb which is used to lower blood pressure.
The constant leg swelling may mean you are retaining fluid and need a higher dose of diuretic. The arb component has a 1-3% chance of causing angioedema, episodes of swelling involving various parts of the body (unusual to only affect legs) for 24-72 hr not constantly.

In brief: Not from Hyzaar (losartan and hydrocholorthiazide)
Hyzaar (losartan and hydrocholorthiazide) is a combination of a diuretic/water pill and an angiotensin receptor blocker/arb which is used to lower blood pressure.
The constant leg swelling may mean you are retaining fluid and need a higher dose of diuretic. The arb component has a 1-3% chance of causing angioedema, episodes of swelling involving various parts of the body (unusual to only affect legs) for 24-72 hr not constantly.
Dr. Martin Ostro
Dr. Martin Ostro
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors